A new side effect of synthetic cannabinoid use by the bucket (waterpipe) method: Acute respiratory distress syndrome (ARDS)
Adnan Yamanoglu1, Sumeyye Cakmak1, Nalan Gokce Celebi Yamanoglu2, Ozgur Sogut1
1Haseki Education and Research Hospital, Department of Emergency Medicine, Istanbul, Turkey
2Beykoz State Hospital, Department of Emergency Medicine, Istanbul, Turkey
The use and content of synthetic canibinden (SCs) has been rapidly increased in the last decades. The complex content of these substances bring along a wide spectrum of side effects. In addition to the expected neuropsychological side effects of pleasure-inducing substances such as agitation, anxiety, panic attack and hallucinations, rare cases of cerebrovascular diseases, seizures, acute renal injury, myocardial infarction and chronic lung injury have also been previously reported.
Here we report a 19-year -old male who was presented with acute respiratory distress syndrome (ARDS) within hours of inhaled SC use with the rarely preferred bucket method. There is limited information in the literature about pulmonary effects of SCs and we could not detect any other ARDS case that develoed within hours after consumption of SC with the bucket method.